I just finished a marathon three days ago. For about three weeks leading up to the marathon I thought that I had tendonitis in my right ankle. I had sprained the ankle during week 3 of the 17 week training program and I thought that this was a residual effect of the sprain. I never went to the doctor for the sprain or for what I thought was tendonitis.
The pain in my right leg was a sharp pain radiating from a specific point just above my ankle on the outside of my right leg when I ran. When I wasn't running it was a dull pain and stiffness throughout my ankle and lower leg and if I pressed on the specific point pain would shoot all the way up an down my leg.
Before running the marathon I took 2 ibuprofen as a precautionary measure and, while my leg hurt a little it was completely bearable. At the end of the marathon I was able to walk, but my leg was stiff. When I came home I took a shower then nap, but when I woke up from the nap I could not stand on my right leg because it would involuntarily coil back in pain when I tried to put any pressure at all on it. During the past three days I have mostly been using crutches, but the pain has subsided to the point that if I am very careful about how I step I can walk on my right leg if necessary.
I am in the middle of finals and as soon as I finish them I have to make a cross country move, so I don't have much time for going to a doctor's office in order for the doctor to tell me to rest and ice it...which I can do on my own. I think that I have had a stress fracture to my fibula, and not tendonitis, all along. However, I know that the fibula is not a weight bearing bone. I was wondering if anyone knew the answers to two things: 1) Do my symptoms, as I suspect, actually sound more like a stress fracture than tendonitis? and 2) If I have a stress fracture in my fibula can I continue to do things like walk and bike while it is healing since it is not a weight bearing bone or will that inhibit healing?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?